MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513730
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal ng distal covered stent was to be implanted in mid esophagus stricture to treat an esophageal cancer during an esophagus stricture procedure performed on (b)(6) 2025.During the procedure, the stent partially deployed.The procedure was completed using another ultraflex.There was no patient complications were reported due to this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.
 
Additional Manufacturer Narrative
Block d7a (sud reprocessed and reused?) has been corrected.Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Block h11: the ultraflex? esophageal ng distal covered stent and its delivery system were not returned for analysis; therefore, a technical evaluation could not be conducted.A media inspection of a photo provided by the complainant revealed that the stent was partially deployed.However, due to insufficient evidence and the inability to properly evaluate the device, the most probable causes contributing to the event remain unknown.Therefore, a review and analysis of all available information indicated the most probable cause is cause not established.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Block h11: an ultraflex esophageal stent was returned for analysis.A visual examination of the returned device revealed that the stent was partially deployed.During functional testing, the stent was deployed and expansion issues were found.Based on the photo provided by the complainant, it can be seen that the stent was partially deployed.No other damages were noted to the stent and delivery system.Product analysis confirmed the reported event of stent partially deployed.Taking all available information into consideration, the investigation concluded that the reported event and observed damage were likely due to procedural factors such as lesion characteristics, device handling, and the technique used by the physician, which could have resulted to the stent being partially deployed.Also, stent expansion rates can be negatively impacted by compression, time, temperatures, and humidity.For this reason, this will be classified as unable to exclude device problem.Based on all the available information, the selected most probable cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
ULTRAFLEX? ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key22342525
Report Number3005099803-2025-02970
Device Sequence Number20059017
Product Code ESW
UDI-Device Identifier08714729716150
UDI-Public(01)08714729716150(17)260508(10)33988776
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K130004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2026
Device Model NumberM00513730
Device Catalogue NumberM00513730
Device Lot Number0033988776
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2025
Supplement Date Received by Manufacturer07/04/2025
01/30/2026
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date07/30/2025
02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown